MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone number: (b)(6) g4 ¿ pma/510(k) #: preamendment investigation ¿ evaluation as reported, during a transurethral ureteral stent placement for idiopathic hydronephrosis, the stent of the filiform double pigtail ureteral stent set became entangled with the guidewire, preventing its removal after placement.Ultimately, both the stent and guidewire were withdrawn together.While separating the stent from the guidewire, some stent fragments detached.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device failure analysis of the returned device appeared to show the stent broken.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted at cook as the device was returned.The device was returned in open packaging with the label.The wire guide was not returned.The stent was noted to be broken confirming the customer complaint.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record showed no discrepancies related to the reported failure mode.A review of complaint history records showed no complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_dpss_rev3] ¿filiform double pigtail ureteral stent¿ contains the following information related to the reported failure mode.¿precautions ¿ do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.¿ ¿how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, the cause of the break was not able to be determined for this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a transurethral ureteral stent placement for idiopathic hydronephrosis, the stent of the filiform double pigtail ureteral stent set became entangled with the guidewire, preventing its removal after placement.Ultimately, both the stent and guidewire were withdrawn together.While separating the stent from the guidewire, some stent fragments detached.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key25164192
Report Number1820334-2026-00509
Device Sequence Number10199978
Product Code FAD
UDI-Device Identifier00827002151468
UDI-Public(01)00827002151468(17)280408(10)16546869
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15146
Device Catalogue Number133626
Device Lot Number16546869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale